Sorry for the delay in updating, my psych appointment was postponed a few weeks. I had my follow up just yesterday afternoon.
I discussed with my doctor the fact that I’ve seen the article about David… with his accolades saying he recently was promoted to Major, he’s getting his Masters in a few months, and that the most important thing in his life is his kids… Ugh. As well as I periodically see him in my friend suggestions…
This is the time of year my PTSD really acts up – especially around St Patrick’s day (usually starting a bit before, like February, in anticipation) and into April. Just not the ideal time to have him show up on my computer screen, ya know?
She said overall, however, my progress sounds good and that my paroxetine seems to be working as it should.
I told her I’ve had just a few PTSD related nightmares in the past month or so, but they don’t seem as bad or nearly as frequent as they otherwise would have been before. She has now prescribed me an as-needed medication for the nightmares. She said I can take it every night if I want to, but I don’t have to. It’s actually a blood pressure medication that has been shown to affect PTSD nightmares.
I looked it up in my med guide when I got home and there is absolutely no mention of it for that use there… But my husband read up on it and said it’s often used for war veterans to stop them from dreaming at all.
It’s called prazosin.
I tried it for the first time last night and I did have a dream. It wasn’t really a bad one… certainly not a PTSD one (I remember dreaming about a storm and garbage cans being blown all over the road and me telling my husband “it’s ok, I brought the trash can in this afternoon.” …LOL a really meaningful dream, hey?)
Anyway, I guess I’ll find out after a few times if dreams really do just go away for me or not. I was just reading it’s worked really well for male combat veterans, but it’s only just started to be used on non-combat PTSD patients which are mostly female.
Luckily I did not get orthostatic hypotension (BP drop upon sitting/standing up) and/or syncope (fainting) which is a common side effect to initial doses.